Home / Blog / Medical Malpractice / Confusing risperidone and ropinirole may lead to adverse effects

Confusing risperidone and ropinirole may lead to adverse effects

Posted on January 8, 2015 4:28 pm under Medical Malpractice

Risperidone (Risperdal) is an atypical antipsychotic drug designed to help patients with schizophrenia and bipolar disorder. On the other hand, Ropinirole (Requip) is designed for patients with Restless Legs Syndrome and Parkinson’s disease. Because of their similar-sounding names, same dosage strengths, and other overlapping characteristics such as dosage intervals and forms, pharmacists may confuse one for the other.

Unfortunately, confusion between Risperdal and Requip has been associated with many different adverse effects, such as hospitalization, altered mental status, tiredness, ataxia, hallucinations, numbness, tingling sensation, and confusion. The U.S. Food and Drug Administration even learned about an instance when a patient who was given Risperdal instead of Requip died a month after restarting the intended medication.

At Habush Habush & Rottier S.C. ®, Wisconsin residents may seek legal help and representation whenever they have been injured because of a negligent pharmaceutical practice. To learn more about the many legal options available for you, call us at (414) 271-0900 today.